MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number 67SP050
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was found with trach in hand, cuff side flange attached to trach, ties separated from stem/base of trach.
 
Additional Manufacturer Narrative
One unit was returned for investigation.Upon physical inspection, it was found that the complained issue could not be duplicated.The device passed all functional tests.Dhr review was done, no issues related to the original complaint were found.
 
Additional Manufacturer Narrative
This mdr was generated under protocol b10010116, as a result of warning letter cms# 617147.No problems or issues were identified during this device history record review.A product sample was received for evaluation.Visual and functional testing were performed.Two (2) sample were in used conditions, without its original packaging and with its certificate of safe handling.Visual inspection was performed at 12 inch under normal conditions of illumination per procedure.Sample 1: the damage is a break from mishandling, not a clean cut, you can see stress wear on the edge.Sample 2: the damage is a break from mishandling, not a clean cut, you can see stress wear on the edge.According to the complaint description, one of the devices was found in the hands of the patient, attributing that the device was in good condition for use, the second device is mentioned to have broken after use assuring that it was also in good condition.The complaint cannot be confirmed since it was caused by mishandling of the devices and could not have been produced during the manufacturing process.During neck strap molding process, it was tried to remove the unit from mold but bushing was stuck it, therefore, when it was tried to remove it, a split was created with the mold in the neck strap.The split was large and dept to the tube.Based on the test performed, it was concluded that failure reported could not be reproduced during the molding process since the cut created is not in the same position as sample received, the reproduced cut was deeper than cut from sample received.The root cause of the reported issue could not be confirmed as the reported issue could not be replicated at the time of the device evaluation.The damage probably occurred after the product left the manufacture.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.

Brand Name
BIVONA NEONATAL AND PEDIATRIC TTS
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13667035
Report Number3012307300-2022-04291
Device Sequence Number12131364
Product Code JOH
UDI-Device Identifier15021312000740
UDI-Public15021312000740
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/23/2026
Device Model Number67SP050
Device Catalogue Number67SP050
Device Lot Number4161973
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer04/07/2022
02/03/2023
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date05/05/2022
03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown